EMAIL THIS PAGE TO A FRIEND

La Revue de medecine interne

[Shock caused by glafenine. Apropos of 7 complications].


PMID 2568012

Abstract

Glafenine-induced shock. Seven cases. Glafenine is a widely prescribed analgesic drug, and shock is one of its severe side-effects. We report six documented and one highly probable cases of such accidents. From these seven cases and a review of the literature, we have extracted the clinical characteristics of glafenine-induced shock. Shock usually occurs about 30 minutes on average after taking one single tablet. Previous use of the drug is found in more than 50 per cent of the patients, and it was often followed by a neglected side-effect. A series of cutaneous and respiratory manifestations precedes or accompanies the shock. Two physiopathological mechanisms of glafenine-induced shock have been postulated: either anaphylaxis or idiosyncratic reaction involving the prostaglandins. In vitro tests give highly variable results and therefore are of limited value. Glafenine-induced shock is rare; its incidence, probably underestimated, is about 0.7 in 10(5) treatments. Prevention is essential, cure relies on adrenaline.

Related Materials

Product #

Image

Description

Molecular Formula

Add to Cart

G6895
Glafenine, analytical standard
C19H17ClN2O4